Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS El Paso, TX

May 2, 2007El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at May 2, 2007, 1:33 PM MDT for El Paso County, Texas. It took effect at May 2, 2007, 1:39 PM MDT. It was in force for 111 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 2, 2007, 1:33 PM MDT (19:33 UTC)
In effect from
May 2, 2007, 1:39 PM MDT
Expired
May 2, 2007, 3:30 PM MDT
In force
111 min
Issued by
NWS El Paso, TX
Area
Whole counties

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 1:50 PM MDTFLASH FLOODEl Paso, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
2292 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 021939
FFWEPZ
TXC141-022130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
133 PM MDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EL PASO COUNTY IN SOUTHWEST TEXAS...
  THIS INCLUDES THE CITIES OF...SOCORRO...MONTANA VISTA...FORT
  BLISS...EL PASO...

* UNTIL 330 PM MDT

* AT 125 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A   
THUNDERSTORM OVER THE WARNED AREA. DOPPLER RADAR INDICATED
SOME AREAS RECEIVED FROM 1.5 TO 2.5 INCHES OF RAIN IN ONE HOUR OR 
LESS
AROUND THE UTEP AND DOWNTOWN AREA.

* THE STORM PRODUCING FLASH FLOODING WILL BE MOVING SOUTHEASTWARD 
AROUND 10 MPH TOWARD THE LOWER VALLEY WITH ANOTHER STORM ENTERING
NORTHWEST EL PASO MOVING SOUTHEASTWARD AROUND 10 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS 
AND DRAINAGES...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS 
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TURN AROUND DONT DROWN.

LAT...LON 3199 10654 3174 10659 3147 10601 3199 10601

$$

20 DJN
1 follow-up statement
000 
WGUS74 KEPZ 022053
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
253 PM MDT WED MAY 2 2007

TXC141-022130-
EL PASO TX-
253 PM MDT WED MAY 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT(430 PM
CDT) FOR EL PASO COUNTY...

THE PUBLIC AND MEDIA HAVE REPORTED SEVERAL AREAS EXPERIENCING FLASH 
FLOODING IN PRIMARILY SOUTHERN AND WESTERN EL PASO INCLUDING BUT NOT 
LIMITED TO UTEP CAMPUS. OTHER LOCATIONS IN THE WARNING INCLUDE BUT 
ARE NOT LIMITED TO MONTANA VISTA...AND FORT BLISS. THE HEAVIEST 
RAINS HAVE ENDED FOR THE TIME BEING BUT FUTURE STORM DEVELOPMENT 
CANNOT BE RULED OUT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING(900 PM CDT WEDNESDAY EVENING) FOR SOUTH CENTRAL NEW
MEXICO.

LAT...LON 3199 10654 3174 10659 3147 10601 3199 10601

$$
PIEPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 2, 3:08 AM MDT, 10 hours 25 minutes earlier.

Area forecast discussion, May 2, 3:08 AM MDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
308 AM MDT WED MAY 2 2007

.SYNOPSIS...
A STORM SYSTEM WILL MOVE THROUGH THE STATE TODAY...GENERATING
ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON. THE
SYSTEM WILL MOVE EAST OF THE LOCAL AREA BY EARLY EVENING WITH
CLEARING SKIES BY MIDNIGHT. A LARGE UPPER LOW PRESSURE SYSTEM WILL
MOVE INTO THE WESTERN PART OF THE COUNTRY ON THURSDAY...SETTING UP
A STRONG SOUTHWEST FLOW ACROSS THE LOCAL AREA. BREEZY TO WINDY
CONDITIONS WILL OCCUR THURSDAY AFTERNOON THROUGH THE WEEKEND. DAY
TIME TEMPERATURES WILL WARM TO ABOVE SEASONAL AVERAGES BY THE END
OF THE WEEK.

&&

.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE OVER EASTERN PORTIONS OF THE
FORECAST AREA THIS MORNING AS AN UPPER LEVEL TROUGH MOVES INTO THE
STATE FROM THE WEST. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY AS THE COLD CORE OF THE TROUGH MOVES OVER THE
FORECAST AREA...KEEPING THE AIR MASS UNSTABLE. GRADUALLY
DIMINISHING MOISTURE AVAILABILITY WILL LIMIT RAIN CHANCES TO
MAINLY MOUNTAIN LOCATIONS HOWEVER...THUNDERSTORMS WILL STILL BE
ABLE TO PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...SMALL HAIL AND
MORE STRONG WIND GUSTS UP TO 50 MPH. THUNDERSTORMS SHOULD TAPER
OFF AND DIMINISH BY SUNSET AS THE UPPER LEVEL TROUGH MOVES EAST OF
THE LOCAL AREA.

DRY CONDITIONS WILL RETURN THE REGION ON THURSDAY AS WESTERLY FLOW
ALOFT OCCURS OVER THE STATE. A LARGE UPPER LEVEL LOW IN THE
PACIFIC NORTHWEST WILL MOVE FURTHER INTO THE GREAT BASIN AND WILL
DOMINATE THE CIRCULATION PATTERN OVER THE WESTERN PART OF THE
COUNTRY THROUGH THE WEEKEND. FLOW AROUND THE UPPER LOW WILL RESULT
IN A STRONG SOUTHWESTERLY FLOW PATTERN OVER THE FORECAST AREA BY
FRIDAY WITH BREEZY TO WINDY CONDITIONS EXPECTED BY THE AFTERNOON
AS A SURFACE LEE TROUGH DEVELOPS EAST OF THE AREA. WINDY
CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AS THE LOW DIGS
FURTHER INTO THE SOUTHWEST AND BECOMES NEARLY STATIONARY THROUGH
MONDAY. RAIN CHANCES WILL REMAIN POOR AS THE FORECAST AREA WILL
REMAIN IN THE DRY SECTOR OF THE LOW CIRCULATION...EVEN THOUGH SOME
HIGH CLOUDS AND MOISTURE WILL STREAM OVER THE AREA. ALSO... THE
DRY LINE IS PROJECTED TO REMAIN EAST OF THE REGION THROUGH THE
FIRST PART OF NEXT WEEK. THE UPPER LOW IS PROJECTED BY THE LATEST
MODEL RUNS TO LIFT OUT OF THE REGION ON TUESDAY.

&&

.AVIATION...VALID 02/12Z-03/12Z
ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY WITH AREAS OF
MVFR AND IFR CIGS AND VSBYS IN AND NEAR THUNDERSTORMS. VFR
CONDITIONS AFTER SUNSET THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 84  57  88  60  91 /  10   0   0   0   0
SIERRA BLANCA TX        81  51  84  56  88 /  20   0   0   0   0
LAS CRUCES              82  55  88  56  90 /  10   0   0   0   0
ALAMOGORDO              78  53  86  55  85 /  20  10   0   0   0
CLOUDCROFT              59  36  65  39  65 /  30  20   0   0   0
TRUTH OR CONSEQUENCES   81  51  84  51  85 /  20  10   0   0   0
SILVER CITY             75  46  80  43  78 /  10   0   0   0   0
DEMING                  83  52  86  52  87 /  10   0   0   0   0
LORDSBURG               84  52  89  51  86 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/04
Hazardous weather outlook, May 2, 7:33 AM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
733 AM MDT WED MAY 2 2007

NMZ022>025-030>032-TXZ055-056-031345-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
733 AM MDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER LEVEL STORM
SYSTEM MOVES THROUGH THE STATE...TAPERING OFF AND ENDING IN THE
EARLY EVENING. THE THUNDERSTORMS MAY PRODUCE BRIEF PERIODS OF
HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY
CONDITIONS WILL THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 2, 12:04 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1204 PM MDT WED MAY 2 2007

NMZ022>025-031-032-TXZ055-056-030015-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...DEMING...
LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1204 PM MDT WED MAY 2 2007

...THUNDERSTORMS ARE DEVELOPING AND WILL MOVE EASTWARD ACROSS THE
BORDERLAND THIS AFTERNOON...

A LOW PRESSURE SYSTEM IN THE UPPER ATMOSPHERE IS SLOWLY MOVING
ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON...TRIGGERING ISOLATED
THUNDERSTORMS MAINLY EAST OF THE CONTINENTAL DIVIDE. THERE IS
ENOUGH MOISTURE AND INSTABILITY WITH THESE STORMS TO PRODUCE BRIEF
MODERATE TO HEAVY RAINFALL...HAIL TO ONE HALF INCH IN
DIAMETER...GUSTY WINDS OF 40 TO 50 MPH...AND DEADLY CLOUD TO GROUND
LIGHTNING. CAUTION IS ALWAYS ADVISED NEARED THUNDERSTORMS ESPECIALLY
IN OTERO...EAST EL PASO..AND HUDSPETH COUNTIES AS SOME STORMS
COULD APPROACH STRONG TO SEVERE LEVELS. THIS ACTIVITY IS EXPECTED
TO MOVE OUT OF THE AREA DURING THE EARLY EVENING HOURS AS THE LOW
MOVES EAST AND DRIER WESTERLY FLOW WORKS EASTWARD INTO THE
BORDERLAND. STAY TUNED IN THE EVENT OF ANY UPDATES ON NOAA
WEATHER RADIO OR THROUGH THE MEDIA.

NOVLAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 1:06 PM MDTTornado WarningEPZEl Paso54 min
May 2, 1:08 PM MDTTornado WarningEPZEl Paso37 min
May 2, 1:27 PM MDTTornado WarningEPZEl Paso48 min
May 2, 1:55 PM MDTTornado WarningEPZHudspeth37 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.